MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional that during an endovascular coil embolization procedure to treat a subarachnoid hemorrhage (sah), the double catheter technique was used for the coil embolization of the target aneurysm at the anterior communicating artery (acom).The first coil, a 6mm x 15cm galaxy g3 (gly120615 / 30526872) was used as a framing coil with the first microcatheter (unspecified brand), however, the coil was unable to be detached.Therefore, it was reported that a second coil, a 3.5mm x 9cm galaxy g3 (gly123509 / lot# unknown) was used together with another microcatheter (unspecified brand).An attempt to implant the second coil, but it became entangled with the first coil.This coil was moved but it unraveled.The coil was then removed ¿by being covered with the microcatheter¿ and the second coil was successfully removed.The procedure was completed with new coil(s).There was no negative impact on the patient.The complaint reported that continuous flush was maintained.The following were listed as concomitant devices: excelsior® sl-10® microcatheter (stryker), y-connector (terumo), and an enpower dcb 2.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30526872) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00802.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional that during an endovascular coil embolization procedure to treat a subarachnoid hemorrhage (sah), the double catheter technique was used for the coil embolization of the target aneurysm at the anterior communicating artery (acom).The first coil, a 6mm x 15cm galaxy g3 (gly120615 / 30526872) was used as a framing coil with the first microcatheter (unspecified brand), however, the coil was unable to be detached.Therefore, it was reported that a second coil, a 3.5mm x 9cm galaxy g3 (gly123509 / lot# unknown) was used together with another microcatheter (unspecified brand).An attempt to implant the second coil, but it became entangled with the first coil.This coil was moved but it unraveled.The coil was then removed ¿by being covered with the microcatheter¿ and the second coil was successfully removed.The procedure was completed with new coil(s).There was no negative impact on the patient.The complaint reported that continuous flush was maintained.The following were listed as concomitant devices: excelsior® sl-10® microcatheter (stryker), y-connector (terumo), and an enpower dcb 2.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-dec-2022.[additional information]: on 26-dec-2022, additional information was received.The information indicated that the first coil, 6mm x 15cm galaxy g3 (gly120615 / 30526872) was successfully removed from the patient; it was stretched (unraveled) during the attempt to resolve the tangle with the second coil.The first coil was still attached to the delivery system when it was removed from the patient.It was resheathed with the microcatheter and removed from the patient.The information indicated that ¿other unknown coils were used for the rest of the procedure.¿ the microcatheter used with the first coil was an excelsior® sl-10® microcatheter.It was unknown if a pre-deployment check was performed.It was unknown if the fault light was seen; it was unknown if all the lights illuminated when the power button was pressed.It was unknown if the green system ready light illuminated.The information indicated that the lot number of the second coil, a 3.5mm x 9cm galaxy g3 (gly123509) is not known.Information related to the microcatheter used with this second coil could not be obtained.There was no difficulty positioning the second coil in the target site; no difficulty getting the second coil to conform to the aneurysm wall.There was no additional intervention required to remove the second coil.There was no additional damage noted on the second coil when it was removed aside from the reported unraveled and entangled condition.The second coil was purposefully detached.There was no blood flow restriction / reduction as a result of the reported issue.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00801 and 3008114965-2022-00802.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15983412
Report Number3008114965-2022-00801
Device Sequence Number17679986
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot Number30526872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/26/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2; EXCELSIOR® SL-10® MICROCATHETER (STRYKER); GALAXY G3 3.5MM X 9CM; Y-CONNECTOR (TERUMO)
Patient SexUnknown